Needing help yet again

I have been diagnosed with thrush in my throat, the doc has put me on a course of tablets to cure it, he says it is because of the steroids I have to take as I have severe asthma. I am concerned that in the future it could come back again. Has anyone any ideas how to prevent this. I do gargle and wash my mouth out well after taking the steroids cheers:-(

17 Replies

oldestnewest
  • I suffer with the same problem and I far as I know rinsing your mouth is the only preventative. Jan x

  • I have the same problem and also have asthma, as well as copd. When I have my steroid inhalers I don't get it, it's when I use my Ventolin that does it. I use a spacer now and have found it helps a bit but only a course of meds from my GP will shift it in the end

    Velvet xx

  • Good Morning - a good pro-biotic might help and certainly live yoghurt will help soothe it. My husband uses a mouth wash (plax) morning and night and gargles with it to try to prevent thrush. Good luck and hope it clears up quickly, lots of love TAD xx

  • I had the same problem , but I had it on my tongue . My doctor gave me something called nystan it worked for me . Also had something called daktarin , that is like a gel in a tube . It's horrible to deal with couldn't eat property . Hope this is helpful . Xxx

  • Thank-you so much for replying I will certainly try out the tips you have given me.I do not know where I would be without this site as only being diagnosed in January I was totally ignorant of what asthma entailed and I have learned so much :-)

  • Hi, not pleasant I know, needs to be dealt with sooner rather than later. If the balance is wrong in your body it can go into your oesophagus.

    I take a high dose of probiotics to rebalance my system for a couple of months after antiBs. It really really helps. Not those expensive little Yakult things which don't contain enough probiotic to make a difference.

    Also, I take live, natural yogurt daily. Don't forget, sugar feeds the fungal so so cut it out if you can.

    As I hate the thrush so much I gargle before seretide & ventolin as well - my theory is that the drugs can't stick to my throat so much & are 'diluted'. Then massive gargles afterwards.

    Good luck, it can be so horrible.

  • I use cordysol mouthwash every time i use inhaler that seems to help x

  • Try rinsing your mouth with salt water. My GP suggested this after I had recurring bouts of oral thrush. I find it really helps me.

  • Again many thanks for replying this information really helps.

  • I have a bit of thrush in my mouth and an ulcer on my tongue. I use Difflam which helps a bit. Also Medijel which is similar to Bonjella.

    ( Medijel can be bought at Poundland. It saves about £1.50 on the average price. )

    What doesn't help is a liking for cold Chicken and Mushroom slices with an ample spread of salt. The pain makes my eyes water but I do love them that much. You lot must think I'm mad !

    I probably am ! :) :)

  • My thrush is on my vocal chords so lucky I can eat OK.must be horrible not to be able to tuck into your favourite food I just love yoghurt covered raisons and would hate not to be able to tuck into them thank-you for replying have a good weekendcheers :-) :-) :-)

  • I have no idea of a cure....I get it every single time I take a certain anti-biotic, and as I get lots of infections, I am getting lots of Thrush!!! - both throat and vaginal....very very annoying. But, I tell myself it's worth it if the infection goes away. Good luck :)

  • So sorry to hear you have such a bad time of it. Hope life starts to treat you more kindly :-)

  • Cordsyl is the only thing that helps me and it is mentioned in the instructions for this mouthwash.My nurse prescribed a bottle for me but I found a cheaper version but can't remember the name.I get it when i see it in the shops,I'm. A c o p d heart attack victim with only one valve working who struggles a lot ,but at 80 years I can't complain!!!

  • Thank-you Algil for replying I am going shopping on Monday so will buy some. Sending you a very gentle hug as you are having such a tough time :-)

  • Hi I've had same problem try cordasol antiseptic mouth wash gaggle it 2 or 3 times a day worked for me and yes it's the steriods that causes it good look

  • Thank-you Cyberpunk for replying I am going to buy some tomorrow cheers ;-)

You may also like...